Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 22, 2000, 5:26 PM CST for Caddo County, Comanche County, Oklahoma. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 22, 2000, 5:26 PM CST (23:26 UTC)
- Expired
- Feb 22, 2000, 6:15 PM CST
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caddo County, OK, Comanche County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 5:55 PM CST | Hail 0.88 | Meers, OK | |
| Feb 22, 6:00 PM CST | Hail 0.75 | Anadarko, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 2:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 222328 SVROKC OKC015-031-230015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 526 PM CST TUE FEB 22 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO COUNTY IN SOUTHWEST OKLAHOMA COMANCHE COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 615 PM CST * AT 526 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF MEERS...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE ALBERT...ANADARKO...APACHE... BOONE...CACHE...CARNEGIE...ELGIN...FORT COBB...FORT SILL... GERONIMO...GRACEMONT...LAWTON...MEDICINE PARK...MEERS AND STECKER HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3449 9864 3447 9831 3529 9822 3530 9860 $$ WR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:00 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 22, 3:00 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CST TUE FEB 22 2000 DRYLINE TAKING SHAPE ACROSS EASTERN THIRD OF TEXAS PANHANDLE THIS AFTERNOON AND THIS WILL HELP TO FOCUS CONVECTION THROUGH THIS EVENING. MORE BREAKS IN CLOUD COVER ACROSS WESTERN OKLAHOMA AND TEXAS COUNTIES WILL RESULT IN BETTER INSTABILITY THERE AS COLDER AIR IN THE MID-LEVELS ARRIVES WITH SHORTWAVE. BETTER SHEAR PROFILE ACROSS MAINLY TEXAS COUNTIES...ALONG WITH BETTER INSTABILITY WILL PRODUCE BEST CHANCE OF ROTATING STORMS THERE. CLOUD COVER ACROSS CENTRAL OKLAHOMA AND PRECIP WILL LIMIT CHANCES FOR SEVERE WEATHER BUT THREAT OF MAINLY HAIL WILL BE POSSIBLE THROUGH ~6Z. EXPECT STORMS TO MORE WIDESPREAD LATE THIS AFTERNOON AND EVENING AS BEST LIFT ASSOCIATED WITH UPPER LOW APPROACHES AREA. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR AS PW VALUES ARE RUNNING FAIRLY HIGH FOR THIS TIME OF YEAR AND RELATIVELY SLOW MOVEMENT OF UPPER LOW. STORM OVER ROGER MILLS COUNTY PRODUCED .33 INCHES OF RAIN IN ABOUT 20 MINUTES. WILL KEEP A CHANCE OF POPS IN FORECAST FOR MAINLY WEDNESDAY MORNING AS MODELS IN AGREEMENT OF KEEPING HIGH RH'S ACROSS NORTH CENTRAL OKLAHOMA...HOWEVER BEST LIFT WILL BE WELL TO THE EAST. WEDNESDAY NIGHT AND THURSDAY APPEAR TO BE QUIET AT THIS POINT BEFORE NEXT SYSTEM BRINGS A CHANCE FOR RAIN LATE THURSDAY INTO FRIDAY. MAY HAVE TO DEAL WITH ANOTHER SEVERE WEATHER EVENT LATE THURSDAY INTO FRIDAY WITH NEXT PACIFIC SYSTEM. HOWEVER...CURRENT TIMING ON THIS SYSTEM MAY LIMIT SEVERE WEATHER ACROSS CWA. WILL GENERALLY KEEP FORECAST FOR SATURDAY DRY FOR NOW. NUMBERS SUBJECT TO CHANGE FCSTID = 6/BT OKC 51 67 43 72/ 90 20 0 0 HBR 45 69 38 72/ 70 10 0 0 SPS 48 73 42 76/ 70 10 0 0 GAG 43 63 34 70/ 70 20 0 0 PNC 51 62 41 70/ 90 30 0 0 DUA 54 70 45 72/ 90 20 0 0 .OUN... OK...SEVERE THUNDERSTORM WATuCH UNTIL 1Z FOR WESTERN-THIRD OF OK. TX...SEVERE THUNDERSTORM WATCH UNTIL 1Z FOR WESTERN NORTH TEXAS.
In the hours before
Local storm report, Feb 22, 3:54 PM CST, 1 hour 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0348 PM 5 WNW VERNON TX TORNADO
02/22/00 WILBARGER RPT BY MEDIA STORM SPOTTER.
BRIEF TOUCHDOWN.
CWLocal storm report, Feb 22, 4:10 PM CST, 1 hour 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 8 SE CROWELL TX .75 INCH HAIL
02/22/00 FOARD
0405 PM VERNON TX .75 INCH HAIL
02/22/00 WILBARGER
JLLocal storm report, Feb 22, 4:48 PM CST, 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM MANITOU OK 1.25 INCH HAIL
02/22/00 TILLMAN
0442 PM 2 E TIPTON OK 1.50 INCH HAIL
02/22/00 TILLMAN
0434 PM TIPTON OK 2.75 INCH HAIL
02/22/00 TILLMAN
0444 PM 3 N MANITOU OK 2.75 INCH HAIL
02/22/00 TILLMAN
JLLocal storm report, Feb 22, 4:55 PM CST, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0449 PM SNYDER OK 1.00 INCH HAIL
02/22/00 KIOWA HAM RADIO REPORT
JLLocal storm report, Feb 22, 5:14 PM CST, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM INDIAHOMA OK 1.00 INCH HAIL
02/22/00 COMANCHE HAM RADIO RPT
JLLocal storm report, Feb 22, 5:25 PM CST, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 7 SE ELECTRA TX 1.00 INCH HAIL
02/22/00 WICHITA HAM RADIO RPT
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:03 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 42 min |
| Feb 22, 2:29 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 31 min |
| Feb 22, 4:05 PM CST | Tornado Warning | OUN | Jackson, Tillman | 25 min |
| Feb 22, 4:27 PM CST | Tornado Warning | OUN | Jackson, Kiowa | 48 min |
| Feb 22, 4:30 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 30 min |
| Feb 22, 4:53 PM CST | Severe Thunderstorm Warning | OUN | Comanche | 42 min |
| Feb 22, 5:02 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 43 min |
| Feb 22, 5:14 PM CST | Severe Thunderstorm Warning | OUN | Kiowa | 36 min |
| Feb 22, 5:42 PM CST | Severe Thunderstorm Warning | OUN | Cotton | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.